MAUDE Adverse Event Report: Thoratec Corporation HEARTMATE®, MOBILE POWER UNIT, N/A; Ventricular (Assist) Bypass

Thoratec Corporation HEARTMATE®, MOBILE POWER UNIT, N/A; Ventricular (Assist) Bypass
Model Number 107754
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/24/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the mobile power unit (mpu) patient cord fell into water, and the clinic advised the device should not be used.A warranty replacement was requested.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of the heartmate mobile power unit (mpu) patient cable being dropped into water was not confirmed.The returned mpu, serial number (b)(6), was visually inspected at the service depot and product performance engineering (ppe) department and no signs of fluid ingress were observed in the mpu or mpu patient cable connectors.The unit was connected to ac power and the unit booted up as intended.The unit was authorized to be scrapped by the customer.Although the fluid ingress was not confirmed, per provided information, the root cause of the fluid ingress was determined to be user error.Incidental findings: damage to the black power cable connector threads.The device history records were reviewed and the records reveal that the heartmate mobile power unit (mpu), serial number (b)(6), was manufactured in accordance with manufacturing and qa specifications.The current revision of the instructions for use (ifu) and patient handbook can be found on the eifu page of the abbott website.The heartmate 3 lvas ifu, rev.D, heartmate 3 patient handbook, rev.A are currently available.Section 8 of the ifu, entitled ¿equipment storage and care¿, provides instruction on how to care for and clean all equipment, including the mobile power unit (mpu).Section f of the ifu, entitled ¿safety checklists¿, instructs the user to perform routine maintenance on all the equipment, including the mpu and patient cable.Section 2 of the ifu, entitled ¿system operations¿, warns if the external system components contact water or other moisture, the pump may stop.Section 6 of the ifu, entitled "patient care and management", instructs the user to never expose the mpu to water.The patient handbook cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE®, MOBILE POWER UNIT, N/A
Common Device Name
Ventricular (Assist) Bypass
Manufacturer (Section D)
Thoratec Corporation
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
Thoratec Corporation
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
+1(781)852-8207
MDR Report Key50948278
Report Number2916596-2026-2920229
Device Sequence Number9534703
Product Code DSQ
UDI-Device Identifier05415067038234
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number107754
Device Catalogue Number107754
Device Lot Number11144534
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/05/2026
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2026
Initial Report FDA Received Date09/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/26/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age52 YR
Patient SexMale
Patient Weight235 LB
Patient RaceBlack Or African American